Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Using doculace frequently for constipation. Suffering from rectal bleeding. Due to medication? History of lactose intolerance

I have had chronic constipation most of my life (now 33) and am lactose intolerant. I have used doculace off and on for a couple of years. Usually one tablet does not make me use the restroom so I have been taking two. With two I get nauseated and have some abdominal pain just before a bowel movement . Today, I noticed some rectal bleeding and wondering if it is related to the doculace. In cases like this, should I just stop taking the doculace or stop taking and go to the proctologist?
Asked On : Sun, 23 Sep 2012
Answers:  2 Views:  156
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response
Dulcolax will not cause bleeding, as it is just a stool softener.
Chronic constipation can lead to hemorrhoids, which can then bleed when you move your bowels. If you have severe constipation then you can develop rectal ulcers or fissures, but this is less common, particularly if you are only 33 years old.
I would suggest you taking a laxative together with the stool softener. So in summary you should continue with your dulcolax and add something like miralax, milk of magnesia or citrate of magnesia.
The fact that you had some bleeding is again likely hemorrhoidal, but if you haven't had a colonoscopy then you should probably get one just to be on the safe side.
Answered: Wed, 26 Sep 2012
I find this answer helpful
Dietitian & Nutritionist Neha Chandna's  Response
hello.... you may be having piles or fissures due to which you are facing rectal bleeding.. i also suggest you do not depend too much on laxatives as they leach magnesium and other nutrients from your body.. they also reduce the ability of your intestine to contract and do its work naturally..instead change your lifestyle.. go for brisk walks daily for 45 mins.. eat small meals every 2-3 hours which are high in fiber like fruits, nuts, salads, whole grains like oats, ragi, brown rice.. avoid refined products like breads, biscuits, bakery stuff.. drink lot of water as it makes the stool can also drink 2-3 cups of green tea/day..
Answered: Wed, 28 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor